Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 151, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 23, 2020, 1:29 PM EDT for 4 counties in Florida; 4 counties in Georgia. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2020, 1:29 PM EDT (17:29 UTC)
- Expired
- Jun 23, 2020, 2:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson County, FL, Lafayette County, FL, Madison County, FL, Taylor County, FL, Brooks County, GA, Cook County, GA, Lowndes County, GA, Thomas County, GA
The radar
The Moody AFB radar (KVAX), 58 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 1:47 PM EDT | TSTM WND DMG | Ebb, FL | TREE DOWN ON HIGHWAY 221 SOUTH NEAR MOSELEY HALL ROAD. |
| Jun 23, 1:55 PM EDT | TSTM WND DMG | 3 Wsw Hopewell, FL | POWER LINES DOWN AT THE INTERSECTION OF HIGHWAYS 14 AND 360 JUST SOUTH OF STATE PRISON, CAUSING A BRUSH FIRE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.1
The text
As transmitted.
280
WUUS52 KTAE 231729
SVRTAE
FLC065-067-079-123-GAC027-075-185-275-231800-
/O.NEW.KTAE.SV.W.0151.200623T1729Z-200623T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
129 PM EDT Tue Jun 23 2020
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northwestern Lafayette County in Big Bend of Florida...
Northern Taylor County in Big Bend of Florida...
Eastern Jefferson County in Big Bend of Florida...
Madison County in Big Bend of Florida...
Southern Cook County in south central Georgia...
Western Lowndes County in south central Georgia...
Southern Thomas County in south central Georgia...
Brooks County in south central Georgia...
* Until 200 PM EDT.
* At 129 PM EDT, severe thunderstorms were located along a line
extending from near Thomasville to 6 miles east of Monticello to 18
miles northwest of Perry, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Monticello, Thomasville, Madison, Quitman, Lake Park, Valdosta,
Boston, Pavo, I-75 At Exit 16, Greenville, Morven, Barwick, Lee,
Alma, Dillon, Everett, Pinetta, Drifton, Lovett and Empress.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3063 8320 3063 8329 3062 8327 3047 8323
3024 8328 3019 8397 3053 8389 3080 8408
3085 8408 3105 8345 3066 8319
TIME...MOT...LOC 1729Z 256DEG 44KT 3082 8394 3055 8376 3027 8382
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:20 PM EDT, 9 minutes earlier.
Area forecast discussion, Jun 23, 1:20 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
120 PM EDT Tue Jun 23 2020
.AVIATION...
[Through 18Z Wednesday]
An increase in shower and thunderstorm activity has been observed
across the region today. This has briefly caused MVFR conditions
at several terminals today. These thunderstorms present the chance
of brief wind shifts and strong gusty winds up to 50 knots. Expect
thunderstorm coverage to dissipate by the early evening hours. VFR
conditions are expected to continue outside of any thunderstorm
activity and through the overnight hours. Chances of MVFR
conditions once again are expected tomorrow afternoon with
widespread thunderstorm coverage likely again across the region.
&&
.PREV DISCUSSION [920 AM EDT]...
.NEAR TERM [Through Tonight]...
An upper trough will cover the CONUS from the Plains to the east
coast with the axis just to the west of our forecast area. At the
surface, the Bermuda ridge axis will extend westward across the
central gulf. Thus, we will see a continuation of deep layer
moisture advecting into the region on southwest flow surface and
aloft. This along with daytime heating will result in widespread
coverage of showers and thunderstorms. As we saw with yesterday's
convection, a few strong to briefly severe storms cannot be ruled
out. While we expect showers and thunderstorms to diminish in
coverage in the early evening, some may linger longer so we will
keep a chance of PoPs in the forecast in the late evening and
overnight. Highs will generally be around 90 with lows tonight in
the lower 70s.
.SHORT TERM [Wednesday Through Thursday]...
A northern stream shortwave will rotate through the Southeast
around the base of the eastern CONUS trough through Wednesday
night. At the same time, a southern stream wave will pass through
the central Gulf of Mexico. The positioning of these two features
will place a large portion of the Deep South under either the
favorable exit region of the southern stream jet, or the favorable
entrance region of the northern stream. Widespread convection
will develop along the Gulf coast, owing to the forcing aloft and
surface forcing along the coastal front. While this pattern makes
it difficult to discern exactly where convection will initiate and
specific timing into the Tri-State region, there is fairly high
confidence in widespread storm coverage sometime between mid-
morning Wed. through Wed. night. While widespread severe weather
is not anticipated, these types of storm complexes tend to yield
an increased threat for pockets of damaging winds. Thus, the SPC
has placed much of the region under a Marginal Risk for severe
thunderstorms.
The northern stream trough is forecast to lift north on Thursday,
while the southern stream amplifies and focuses towards the
western Gulf. Across the local area, deep layer ridging will begin
to settle in with storms being more scattered along the afternoon
seabreeze. It's also possible that WSW steering flow could advect
some storms into the region from the central Gulf coast, but
that's fairly difficult to predict at this time. In general, less
coverage of storms is expected on Thursday.
.LONG TERM [Thursday Night Through Tuesday]...
Deep layer ridging and afternoon seabreeze convection should be
expected Friday through the weekend. Expect high temperatures to
climb well into the 90s, with heat indices in the 100-105 range.
Early next week, a shortwave is forecast to drop into the
southeast and will increase rain chances once again.
.MARINE...
Cautionary southwesterly winds are expected in the near-shore zone
this afternoon/evening. Otherwise, a typical summertime pattern is
expected with afternoon increases in winds and chop in the
seabreeze each afternoon. Showers and storms are forecast to be
greatest in coverage today and tomorrow.
.FIRE WEATHER...
Aside from high afternoon dispersions today, there are no fire
weather concerns for at least the next several days. Widespread
wetting rains are expected today and Wednesday.
.HYDROLOGY...
Widespread rain amounts of 1-2" inches are expected over the next
two days. The bulk of the rain is forecast across southeast
Alabama and southwest Georgia, away from where the heaviest rains
fell across north Florida earlier this month. While widespread
flooding is certainly not expected, there are indications that
isolated pockets of 3-5" cannot be ruled out. Should these amounts
fall over our flashier basins or in an urban center, minor river
or urban flooding would be possible. Drier conditions are then
expected as we finish the week and move through the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 91 72 94 71 / 30 60 10 30 0
Panama City 77 89 76 90 76 / 30 50 20 20 0
Dothan 71 88 70 88 71 / 40 80 30 40 10
Albany 72 89 71 90 71 / 40 80 30 40 10
Valdosta 72 89 71 92 71 / 30 70 20 40 10
Cross City 74 92 73 94 72 / 20 30 0 20 0
Apalachicola 77 88 76 89 75 / 20 40 10 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Barry
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Bunker
MARINE...Harrigan
FIRE WEATHER...Barry
HYDROLOGY...HarriganIn the hours before
Local storm report, Jun 23, 1:06 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
106 PM EDT TUE JUN 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG 1 NNE BAUM 30.51N 84.08W
06/23/2020 LEON FL EMERGENCY MNGR
PINE TREE DOWN.
&&Special weather statement, Jun 23, 1:10 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1210 PM CDT Tue Jun 23 2020
ALZ065>069-231800-
Dale AL-Henry AL-Coffee AL-Geneva AL-Houston AL-
1210 PM CDT Tue Jun 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR DALE...HENRY...EASTERN COFFEE...
GENEVA AND HOUSTON COUNTIES UNTIL 100 PM CDT...
At 1210 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ariton to Geneva. Movement was east at 40
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Daleville, Abbeville, Cottonwood, Geneva, Enterprise, Headland,
Dothan, Fort Rucker, Ozark, Hartford, Taylor, Midland City, Kinsey,
Ashford, Level Plains, Slocomb, Cowarts, Newton, Webb and New
Brockton.
LAT...LON 3177 8514 3169 8511 3100 8520 3099 8595
3162 8586 3162 8542 3171 8542 3170 8522
3174 8520
TIME...MOT...LOC 1710Z 275DEG 36KT 3159 8579 3104 8588Local storm report, Jun 23, 1:12 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
112 PM EDT TUE JUN 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM TSTM WND DMG 2 SSE BRADFORDVILLE 30.55N 84.21W
06/23/2020 LEON FL PUBLIC
TREE DOWN ON ROADWAY ON 5200 BLOCK OF VELDA
DAIRY ROAD. A BRANCH HIT A TRANSFORMER.
&&Local storm report, Jun 23, 1:14 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
114 PM EDT TUE JUN 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM TSTM WND DMG 1 N FALLSCHASE 30.48N 84.21W
06/23/2020 LEON FL EMERGENCY MNGR
WIRES DOWNED BY FALLING TREE AT MICCOSUKEE
ROAD AND DEMPSEY MAYO ROAD.
&&Local storm report, Jun 23, 1:18 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
118 PM EDT TUE JUN 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM TSTM WND DMG CHAIRES CROSSROADS 30.42N 84.12W
06/23/2020 LEON FL EMERGENCY MNGR
WIRES DOWN ACROSS APALACHEE PARKWAY AT
CHAIRES CROSS ROAD.
&&Local storm report, Jun 23, 1:22 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
122 PM EDT TUE JUN 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM TSTM WND DMG 1 NNE BAUM 30.51N 84.08W
06/23/2020 LEON FL EMERGENCY MNGR
TREE DOWN ACROSS WADESBORO ROAD AT BAUM
ROAD.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:24 AM EDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 26 hr |
| Jun 23, 11:03 AM EDT | Special Weather Statement | TAE | Holmes, Jackson | 42 min |
| Jun 23, 11:26 AM EDT | Special Weather Statement | TAE | Liberty | 19 min |
| Jun 23, 11:44 AM EDT | Special Weather Statement | TAE | Gadsden, Jackson, Leon | 46 min |
| Jun 23, 12:00 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Jackson, Leon, Liberty | 30 min |
| Jun 23, 12:29 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon, Liberty, Wakulla | 61 min |
| Jun 23, 12:57 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon, Madison, Taylor, Wakulla | 48 min |
| Jun 23, 1:37 PM EDT | Special Weather Statement | TAE | Holmes, Walton | 53 min |
| Jun 23, 1:59 PM EDT | Special Weather Statement | TAE | Madison | 46 min |
| Jun 23, 2:01 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 29 min |
| Jun 23, 2:30 PM EDT | Special Weather Statement | TAE | Holmes, Jackson, Walton, Washington | 60 min |
| Jun 23, 2:37 PM EDT | Special Marine Warning | TAE | 53 min | |
| Jun 23, 2:54 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Holmes, Jackson, Walton, Washington | 34 min |
| Jun 23, 3:30 PM EDT | Special Weather Statement | TAE | Bay, Calhoun, Gadsden | 60 min |
| Jun 23, 4:17 PM EDT | Special Weather Statement | TAE | Gadsden, Jefferson, Leon | 43 min |
| Jun 23, 4:27 PM EDT | Special Weather Statement | TAE | Calhoun, Liberty | 48 min |
| Jun 23, 4:57 PM EDT | Special Weather Statement | TAE | Jefferson, Leon | 48 min |
| Jun 23, 5:15 PM EDT | Special Weather Statement | TAE | Leon, Liberty, Wakulla | 60 min |
| Jun 23, 5:40 PM EDT | Special Weather Statement | TAE | Jefferson, Madison | 50 min |
| Jun 23, 1:53 PM EDT | Special Weather Statement | TAE | Clay, Early, Quitman, Randolph | 52 min |
| Jun 23, 2:27 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Dougherty, Early, Miller and 1 more | 48 min |
| Jun 23, 3:14 PM EDT | Special Weather Statement | TAE | Colquitt, Decatur, Dougherty, Grady, Lee, Mitchell and 3 more | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.